Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
carolla

Dry,pelling skin......help me

Recommended Posts

Hey guys,

I got my first prescription med its Benzamycin topical/benzoyl peroxide in gel form. I have only been applying at night but its been drying the hell out of my skin,especially around my mouth area and my lips are really dry as well . When I wash my face I have ton of skin peeling,is this normal,should I stop using this product? I feel like im 90 years old at 24 .....but I only had one break out since I have started 5 days ago so that great :D

I also find that my red mark are not fading as fast as they would before I started using this product

Share this post


Link to post
Share on other sites

Moisturizer, moisturizer, moisturizer. Any product with benzoyl peroxide in it will be very drying on your face, and the higher the concentration, the more drying it will be. BP is very good at clearing up acne but not very nice on your face, so you need to take good care of it by moisturizing the crap out of your skin after the benzamycin (sp?) dries and throughout the day as needed.

Share this post


Link to post
Share on other sites

Moisturizer, moisturizer, moisturizer. Any product with benzoyl peroxide in it will be very drying on your face, and the higher the concentration, the more drying it will be. BP is very good at clearing up acne but not very nice on your face, so you need to take good care of it by moisturizing the crap out of your skin after the benzamycin (sp?) dries and throughout the day as needed.

[/quote

Thanks for your reply,Do you think if i keep on moisturizing my skin it will take the effect of this medication,I wasnt sure if I should or not.

Share this post


Link to post
Share on other sites

I just started using benzaclin as well and notice it's way more drying than regular BP. So, as the other two posters mentioned, ya gotta moisturize. Get a good one for oily skin that's non-comedogenic and that contains anti-oxidants and use it right after the benzaclin is absorbed. The only additional advice I'd give is to be careful around your eyes. It's easy to move the benzaclin into the eye area while applying moisturizer. Ouch!

Best of luck with the treatment!

Share this post


Link to post
Share on other sites

Hey guys,

I got my first prescription med its Benzamycin topical/benzoyl peroxide in gel form. I have only been applying at night but its been drying the hell out of my skin,especially around my mouth area and my lips are really dry as well . When I wash my face I have ton of skin peeling,is this normal,should I stop using this product? I feel like im 90 years old at 24 .....but I only had one break out since I have started 5 days ago so that great :D

I also find that my red mark are not fading as fast as they would before I started using this product

Stick with it as after a while the dry skin clears as you get used to the product.

Share this post


Link to post
Share on other sites

Hey guys,

I got my first prescription med its Benzamycin topical/benzoyl peroxide in gel form. I have only been applying at night but its been drying the hell out of my skin,especially around my mouth area and my lips are really dry as well . When I wash my face I have ton of skin peeling,is this normal,should I stop using this product? I feel like im 90 years old at 24 .....but I only had one break out since I have started 5 days ago so that great :D

I also find that my red mark are not fading as fast as they would before I started using this product

Try some vitamin E oil straight from the capsule. Apply it topically at night and rinse off in the morning. It will help with the drying effects of the BP but shouldn't interfere with treating the acne. It will help fade the red marks and if there's any scarring. Hope this helps.

Share this post


Link to post
Share on other sites

Hey guys,

I got my first prescription med its Benzamycin topical/benzoyl peroxide in gel form. I have only been applying at night but its been drying the hell out of my skin,especially around my mouth area and my lips are really dry as well . When I wash my face I have ton of skin peeling,is this normal,should I stop using this product? I feel like im 90 years old at 24 .....but I only had one break out since I have started 5 days ago so that great :D

I also find that my red mark are not fading as fast as they would before I started using this product

Perhaps Vitamin E might work, I personally wouldnt do that. If you do please be careful what type of capsules you use here, you could damage or irritate your skin further. Also vitamin E can dry the skin tremendously

Also if you have any deep spots/ cysts nodules you should see a doc/ derm as topical treatments will have no effect on them and may irritate them further. And dont wash your face too much either

Share this post


Link to post
Share on other sites

Word of caution.. I 'stuck' with BP when I was trying out this regimen and it turned my acne from mild to severe - and I’m and still reaping the consequences.

Not everyone 'adapts' to Benzoyl Peroxide and roughly 8% of people cannot tolerate it's severe drying properties and they find it to much of an irritant - which had adverse effects when trying to treat acne.

You know your skin. If you think it is reacting badly - then it probably it. You can moisturise continuously but it may not help.

Take care, Lucy x :cool:

Share this post


Link to post
Share on other sites

Benzamycin has BP and what else in it?an antibiotic?

About your dryness: There is still hope. I was experiencing really dry and flaky skin with clindamycin pledgets and BP that my skin was basically a huge burn!! :mad:

Then, I bought Clinique Dramatically Different Gel (for oily skin) and after a couple of days of putting it on over my BP and Clindamycin my skin was smooth. You can buy a sample of it for $11.50 at any Clinique counter. It's worth a shot.

One more thing:

If Benzamycin is an antibiotic with BP topical, then you might want to try Duac. It is also an antibiotic (clindamycin and BP) topical but water-based and acts as a moisturizer, so its gentler on your skin. That's what I'm using now, and it doesn't dry out my skin as much. It's really expensive though here in TEXAS; $150 a tube if you don't have insurance. :wacko:

Share this post


Link to post
Share on other sites

Thanks for all your reply guys,but ive been using the product for over a month and my skin get really dry to the point its pelling every time i use it.I still put a bit on my active acne but not all over my face.I think its doing more damage then good to my skin.Im starting to look old and im only 24....grr adult acne suck :cry:

Share this post


Link to post
Share on other sites

You know I am having this same problem. I have been on Benzamycin for 4 1/2 weeks now and my skin is just getting more and more dry, and peeling, and the red marks are awful (very dark and happen with almost every pimple now). But I'm afraid to stop using it because it cleared up the worst of my cysts (so I disagree with the poster that said topicals don't work on deep cysts. I had some huge, inflamed nodules and they went down with this stuff). I don't really know what to do. The red marks are very distressing but the improvement in acne is very encouraging. I've never had scars like this from acne and didn't start getting all of these red marks until I started using this product. I've used 2.5% BP lotion in the past with no issue so I know I'm not allergic to BP. I have an appt with the dermatologist this week. Not sure what to do :(

Share this post


Link to post
Share on other sites

start off slow apply a 1/4 of the gel you are currenttly using and let your skin get use to the b.p. when the drying slows down apply more

good luck ;)

Share this post


Link to post
Share on other sites

Ok figured something out. As I started running low on the drug, it started looking more liquidy. I think that is what was starting to irritate my skin...too high a concentration of alcohol towards the end. Because I didn't have any trouble the first few weeks. So I got a refill yesterday and stirred it well, and used only a small amount, and the dryness and irritation has improved dramatically. So I'd suggest stirring Benzamycin regularly as you use it, to keep the drugs in proper proportion. This drug comes in 3 parts (one of those is pure alcohol) before it is mixed at the pharmacy so it makes sense it could start to separate over time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×